MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012270-20
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that upon opening the package of a 2.00x20mm mini trek rx balloon dilatation catheter, the shaft was observed to be kinked in 3 places.A new unspecified device was used to complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.Return device analysis identified that the stylet and protective sheath could not be removed from the bdc.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported kinks were confirmed.Additionally, return device analysis noted that the protective sheath could not be removed from the balloon dilatation catheter (bdc).Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported kinks could not be determined.The difficulty removing the protective sheath from the device during return analysis appears to be related to operational context.Returned device analysis noted three kinks noted in the dispenser coil, a kink in the protective sheath, and stylet located proximally from distal end of protective sheath and two kinks in the hypotube located distally from the distal end of strain relief.The stylet, protective sheath, balloon, and hypotube were kinked at same locations of the noted kink rings of dispenser coil when coiled.Potential factors that may contribute to kink damage to the bdc and dispenser coil include, but are not limited to, mishandling during manufacturing, during receiving/storage at the account, and/or handling during removal from packaging or preparation.In this case, a conclusive cause cannot be determined.Additionally, it was noted that the protective sheath could not be removed from the bdc, which likely resulted from the noted kinks on the sheath and stylet.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22196017
Report Number2024168-2025-06075
Device Sequence Number21139106
Product Code LOX
UDI-Device Identifier08717648138164
UDI-Public(01)08717648138164(17)270731(10)40831G1
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012270-20
Device Catalogue Number1012270-20
Device Lot Number40831G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown